MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 health effect clinical code - no code selected to represent subutaneous emphysema and capnoperitoneum.The event date was reported as the publication date of the literature.This report is related to (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus medical systems corp.(omsc) reviewed a literature titled "transverse versus longitudinal mucosal incision during poem for esophageal motility disorders: a randomized trial".Longitudinal incision is the commonly used incision for entry into the submucosal space during peroral endoscopic myotomy (poem) for esophageal motility disorders.Transverse incision is another alternative for entry and retrospective data suggest it has less operative time and chance of gas-related events.This was a single-center, randomized trial conducted at a tertiary care hospital.Patients undergoing poem for esophageal motility disorders were randomized into group a (longitudinal incision) and group b (transverse incision).The primary objective was to compare the time needed for entry into the submucosal space.The secondary objectives were to compare the time needed to close the incision, number of clips required to close the incision, and development of gas-related events.The sample size was calculated as for a non-inferiority design using kelsey method.Sixty patients were randomized (30 in each group).On comparing the 2 types of incisions, there was no difference in entry time [3 (2, 5) vs 2 (1.75, 5) min, p = 0.399], closure time [7 (4, 13.5) vs 9 (6.75, 19) min, p = 0.155], and number of clips needed for closure [4 (4, 6) vs 5 (4, 7), p = 0.156].Additionally, the gas-related events were comparable between the 2 groups (capnoperitoneum needing aspiration¿5 vs 2, p = 0.228, and development of subcutaneous emphysema¿3 vs 1, p = 0.301).This randomized trial shows comparable entry time, closure time, number of clips needed to close the incision, and gas-related events between longitudinal and transverse incisions.Type of adverse events/number of patients.Event1: subcutaneous emphysema (4 cases) event2: mucosal injury (11 cases) and bleeding (3 cases).Event3: capnoperitoneum (7 cases).Most of the adverse events were mild and were tackled during the procedure itself.One patient had a moderate adverse event.This patient in the transverse group developed delayed bleeding 48 h post poem and needed re-exploration of the tunnel after which the bleeding site was identified and hemostasis achieved.Capnoperitoneum events required needle aspiration.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20501830
Report Number9614641-2024-02017
Device Sequence Number18243268
Product Code KNS
UDI-Device Identifier04953170251535
UDI-Public04953170251535
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411QR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISPOSABLE DISTAL ATTACHMENT: LOT UNK; ENDOSCOPIC CO2 REGULATION UNIT: SN UNK; EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE: SN UNK; SINGLE USE ELECTROSURGICAL KNIFE: LOT UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown